MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 25X5/8 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 25X5/8 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305122
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Material # 305122 , lot # 1300339.It was reported by customer that the needle is demonstrating a possible defect.They are having issues getting injections to pass through the needle and have never had this issue before.Verbatim: rcc received a complaint via email.Email(s) attached.Injuries or adverse event: no.Medline reference #: (b)(4).Item: 305122.Quantity affected: (b)(4) bx.Serial/lot number: (b)(6).Po #: (b)(4).Are any samples available for return? yes.Reported issue per customer: 4-2 customer said the needle is demonstrating a possible defect.They are having issues getting injections to pass through the needle and have never had this issue before.
 
Event or Problem Description
Additional information received.It was reported to supply chain that a box of bd 25g 5/8¿ needles, ref 305122 & lot 1300339, is demonstrating a possible defect.The providers are having and issues getting injections to pass through this needle and have not had this issue before.I have roughly 48 left out of the box of 100.He didn¿t record an exact number because they were not sure at first if this was an isolated error.Material # 305122 lot # 1300339.It was reported by customer that the needle is demonstrating a possible defect.They are having issues getting injections to pass through the needle and have never had this issue before.Verbatim: rcc received a complaint via email.Email(s) attached.Injuries or adverse event: no.Medline reference #: 200605848.Item: 305122 quantity affected: 1 bx.Serial/lot number: (b)(6).Po #: (b)(6).Are any samples available for return? yes.Reported issue per customer: 4-2 customer said the needle is demonstrating a possible defect.They are having issues getting injections to pass through the needle and have never had this issue before.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation.It was reported injections would not pass through needles.To aid in the investigation, ten samples in sealed packaging blisters were received for evaluation by our quality team.A visual inspection was performed, and no defects or imperfections were observed.Each sample was then assembled to a syringe with saline solution.Each needle expelled the solution with a normal flow.A device history record review was completed for provided material number 305122, lot 1300339.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.

Brand Name
NEEDLE 25X5/8 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19078244
Report Number1911916-2024-00253
Device Sequence Number12436350
Product Code FMI
UDI-Device Identifier30382903051220
UDI-Public(01)30382903051220
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305122
Device Lot Number1300339
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown